MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER

ARROW INTERNATIONAL LLC ARROW RA CATH SET: 20 GA X 1-3/4IN; WIRE GUIDE CATHETER
Catalog Number RA-04020
Medical Device Problem Codes Material Split, Cut or Torn (4008); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/07/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported "radial arterial art line insertion.Catheter in artery as per ultrasound guide.Guide wire threaded through catheter easily.Upon catheter insertion over guide wire, resistance felt.Catheter pulled back and guide wire pulled back.Guide wire floated into vessel on its own.At this point, both catheter and guide wire removed from patient.Guide wire "coating" was severed.X ray done and vascular service contacted for further management.Xray showed no guide wire in patient".Surgery was delayed for 45 minutes.The patient's current condition is reported as "unknown".
 
Additional Manufacturer Narrative
(b)(4).The customer returned one arterial catheterization device.The catheter appeared to be advanced off the catheterization device and was not returned for analysis.Signs of use in the form of biological material were observed on the guidewire and inside the guide wire tubing.Visual analysis revealed that the guidewire exited the needle bevel; however, the black guide wire handle was located on the proximal end of the tubing.This indicates that the guide wire handle was advanced then retracted.Further analysis revealed that the section of guide wire exiting the needle bevel was severely unraveled.Microscopic examination confirmed the unraveling and revealed that the core wire separated directly adjacent to the distal weld.Visual analysis could not be performed on the catheter as it was not returned for analysis.The guide wire outer diameter (in a section located within the guide wire tubing) measured 0.4445mm, which is within the specification limits of 0.432mm-0.457mm per the guide wire product drawing.The guide wire length could not be accurately measured as the core wire was lodged inside the needle cannula.Similarly, the inner diameter of the needle cannula could not be measured.Functional inspection could not be performed on the guidewire due to the severity of the damage.A device history record review was performed, and one relevant finding was identified.The ifu provided with the kit informs the user, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".The ifu also states, "if resistance is encountered during guidewire advancement do not force feed, withdraw entire unit and attempt new puncture".The ifu also states, "do not reinsert needle into catheter; doing so may result in patient injury or catheter damage".The report of an unraveled guide wire was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was deployed through the needle bevel and was unraveled.The customer reported that after encountering resistance, the "catheter pulled back and guide wire pulled back".The ifu provided with the kit clearly states, "to reduce the risk of guidewire damage, do not retract guidewire against edge of needle while in vessel".A device history record review was performed, and no relevant manufacturing issues were identified.Arrow guide wires of this size are designed and manufactured to withstand a tensile force of 2.0 pounds force.The selected insertion site and patient anatomy may present a tortuous path that could contribute to the possibility of guide wire kinking.Guide wire breakage may occur if a force greater than the design specification is applied during removal.Despite the catheter not being returned for analysis, consideration of the customer report and the damage observed on the returned sample , unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW RA CATH SET: 20 GA X 1-3/4IN
Common Device Name
WIRE GUIDE CATHETER
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key22771449
Report Number9680794-2025-00673
Device Sequence Number13201599
Product Code DQX
UDI-Device Identifier00801902002730
UDI-Public(01)00801902002730(11)250326(17)300228(10)14F25C0118(21)
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K810675
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Catalogue NumberRA-04020
Device Lot Number14F25C0118
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2025
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2025
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date08/11/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexUnknown